I have cancer and a lot of pain. I like Oxycodone IR but it don't last long enough or through the night so my doctor says use Oxycontin. The Oxycontin doesn't make me nauseas in general, but twice a day I get an extreme urge to vomit. I do, and the pill usually comes out too. I think my stomach can't tolerate the time release coating in the Oxycontin. The Oxycodone IR doesn't make me vomit like that so I know it must be the coating. Too bad because the pain relief is great. Other option is the Fentanyl patch which I hate. Any suggestions? Are there different brands of Oxycontin? Maybe a brand name with a better time release coating? I really wish I could tolerate the time release pill. I could also try Methadone or MS Contin but those might be too strong. Thanks!
19 Aug 2010
Ok first off, MS Contin in my opinion is weaker than Oxycontin. Also the part that makes OC timed release isnt the coating, its a substance thats part of the entire pill. It makes the whole pill dissolve slowly, not just the outside part. But that could be your cause of feeling sick. Ive never heard of it but anything is possible. Are you taking the same dosage of the IR and the ER? Lastly, Oxycontin is the brand name version so there are no other brand names. There are some generic versions possibly still out there but they have stopped production because they got taken to court by Perdue Pharma because they got a patent on timed release oxycodone. So the generics are pretty hard to find now, its mostly all brand name OCs.
28 Jun 2011
Hi There, I thougt you should know that OxyContin is the 2nd strongest opiate known to man. The only thing stronger is hydromorphone (Dilaudid) and oxymorphone ( in which 75% of doctors don't even prescribe b/c its so potent! You should be on some anti-nausea pill or a benzo? Are u?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
by 'sick' I mean heart attack like symptoms: nausea, vomiting, sweating, heart palpitations and inability to draw a breath. I can't ...
2 answers • 10 Oct 2014